MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, a scratch around a lens area was found after insertion.The scratch seemed to expand in 5 to 6 o'clock direction.The surgery was completed without product replacement; the lens had remained in the patient's eye.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Only video were returned.The reported complaint was observed on the returned video.Received video shows intraocular lens (iol) implantation.Device preparation is not shown.As the iol exits the cartridge tip it appears to be folded incorrectly and unfolds in a vertical position instead of horizontal.The iol is manipulated into position with a surgical tool and a scratch/mark can be seen on the optic.The healthcare professional (hcp) makes an attempt to remove the scratch/mark, but it is not removed.Based on our observation of the attached photo, there appears to be a scratch/mark on the iol optic.The origin of the observed scratch/mark cannot be confirmed based on the returned video alone and without evaluating the physical product.The product was subject to handling and the reported damage was highlighted post implantation.A final root cause cannot be determined based on available information.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20143558
Report Number9612169-2024-00865
Device Sequence Number12861281
Product Code HQL
UDI-Device Identifier00380652251587
UDI-Public(01)00380652251587(17)250308(11)211015(10)25290758
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2025
Device Model NumberSY60WF
Device Lot Number25290758
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date11/12/2024
Date Device Manufactured10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL, INJECTOR; MONARCH III IOL, CARTRIDGE C; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown